Alert archive / Kansas / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Dodge City, KS

January 4, 202227 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Jan 4, 2022, 3:14 PM CST for 27 counties in Kansas. It took effect at Jan 6, 2022, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 3:14 PM CST (21:14 UTC)
In effect from
Jan 6, 2022, 12:00 AM CST
Expired
Jan 6, 2022, 11:00 AM CST
In force
11 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3312 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS43 KDDC 042114
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
314 PM CST Tue Jan 4 2022

KSZ030-031-043>046-061>066-074>081-084>090-050515-
/O.NEW.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
314 PM CST Tue Jan 4 2022 /214 PM MST Tue Jan 4 2022/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
WEDNESDAY NIGHT TO 11 AM CST /10 AM MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From midnight CST /11 PM MST/ Wednesday night to 11 AM 
  CST /10 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
6 follow-up statements
989 
WWUS43 KDDC 050345
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
945 PM CST Tue Jan 4 2022

KSZ030-031-043>046-061>066-074>081-084>090-051300-
/O.CON.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
945 PM CST Tue Jan 4 2022 /845 PM MST Tue Jan 4 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ WEDNESDAY NIGHT TO 11 AM CST /10 AM MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From midnight CST /11 PM MST/ Wednesday night to 11 AM 
  CST /10 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
397 
WWUS43 KDDC 050726
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
126 AM CST Wed Jan 5 2022

KSZ030-031-045-046-060000-
/O.NEW.KDDC.WW.Y.0001.220106T0000Z-220106T1500Z/
/O.CON.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
126 AM CST Wed Jan 5 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow expected. Total
  snow accumulations near 1 inch, with local amounts up to 2 
  inches possible. Winds gusting as high as 40 mph. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 20 below zero.

* WHERE...Trego, Ellis, Ness and Rush Counties.

* WHEN...For the Winter Weather Advisory, from 6 PM this evening 
  to 9 AM CST Thursday. For the Wind Chill Advisory, from 
  midnight tonight to 11 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing and
  drifting snow will significantly reduce visibility at times, 
  especially on open roadways. The combination of blowing snow and
  dangerously cold wind chills will make travel hazardous for 
  several hours early Thursday morning, including the I-70 
  corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-044-061>066-074>081-084>090-060000-
/O.CON.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
126 AM CST Wed Jan 5 2022 /1226 AM MST Wed Jan 5 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 11 AM CST /10 AM MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From midnight CST /11 PM MST/ Wednesday night to 11 AM 
  CST /10 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes. Take precautions to protect
  pets and livestock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Turner
535 
WWUS43 KDDC 052126
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
326 PM CST Wed Jan 5 2022

KSZ030-031-045-046-061200-
/O.CON.KDDC.WW.Y.0001.220106T0000Z-220106T1500Z/
/O.CON.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
326 PM CST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow expected. Total
  snow accumulations of up to two inches. Winds gusting as high as
  40-45 mph. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 20 below zero.

* WHERE...Ness, Rush, Ellis and Trego Counties.

* WHEN...For the Winter Weather Advisory, until 9 AM CST 
  Thursday. For the Wind Chill Advisory, from midnight tonight 
  to 11 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-044-061>066-074>081-084>090-061200-
/O.CON.KDDC.WC.Y.0002.220106T0600Z-220106T1700Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
326 PM CST Wed Jan 5 2022 /226 PM MST Wed Jan 5 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 11 AM CST /10 AM MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...From midnight CST /11 PM MST/ tonight to 11 AM CST /10 
  AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
119 
WWUS43 KDDC 060747
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
147 AM CST Thu Jan 6 2022

KSZ030-031-045-046-061700-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-220106T1700Z/
/O.CON.KDDC.WW.Y.0001.000000T0000Z-220106T1500Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
147 AM CST Thu Jan 6 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...For the Winter Weather Advisory, snow. Additional snow 
  accumulations of up to one inch. For the Wind Chill Advisory, 
  very cold wind chills. Wind chills as low as 20 below zero.

* WHERE...Ness, Rush, Ellis and Trego Counties.

* WHEN...For the Winter Weather Advisory, until 9 AM CST this 
  morning. For the Wind Chill Advisory, until 11 AM CST this 
  morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ043-044-061>066-074>081-084>090-061700-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-220106T1700Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
147 AM CST Thu Jan 6 2022 /1247 AM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
325 
WWUS43 KDDC 061346
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
746 AM CST Thu Jan 6 2022

KSZ030-031-045-046-061700-
/O.CAN.KDDC.WW.Y.0001.000000T0000Z-220106T1500Z/
/O.CON.KDDC.WC.Y.0002.000000T0000Z-220106T1700Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
746 AM CST Thu Jan 6 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Ness, Rush, Ellis and Trego Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KSZ043-044-061>066-074>081-084>090-061700-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-220106T1700Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
746 AM CST Thu Jan 6 2022 /646 AM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 15 below 
  zero.

* WHERE...Portions of south central, southwest and west central 
  Kansas.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
347 
WWUS43 KDDC 061707
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1107 AM CST Thu Jan 6 2022

KSZ030-031-043>046-061>066-074>081-084>090-061815-
/O.EXP.KDDC.WC.Y.0002.000000T0000Z-220106T1700Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection,
Medicine Lodge, and Kiowa
1107 AM CST Thu Jan 6 2022 /1007 AM MST Thu Jan 6 2022/

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chill readings are slowly climbing above advisory criteria
late this morning, and the wind chill advisory has been allowed to
expire. This afternoon, air temperatures will struggle into the
teens, but north winds will diminish to light and variable, making
the cold more bearable. 

$$

Turner

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 3:13 PM CST, 1 minute earlier.

Area forecast discussion, Jan 4, 3:13 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Dodge City KS
313 PM CST Tue Jan 4 2022

...Updated short and long term sections...

.SHORT TERM...(This evening through Wednesday)
Issued at 312 PM CST Tue Jan 4 2022

A cold front will move through the area tonight shifting winds to
the north and bring in cooler air into the area. Winds then shift
to a southerly direction tomorrow as the area of high pressure
slides east of the area. An increase in cloudiness is expected
across northern Kansas tomorrow afternoon as the next piece of
energy moves into the area. As for temperatures, lows tonight are
expected to dip into the teens with the exception of south central
Kansas where low 20s will be found. Highs tomorrow are expected to
range from the upper 20s along the I-70 corridor to upper 40s
across far southwestern Kansas.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 312 PM CST Tue Jan 4 2022

Another push of cold air is expected to move through the area
Wednesday night with increasing cloudiness. Light snow is expected
to fall Wednesday night with some accumulation expected across the
northern half of the CWA. Snow totals look to be the highest
across along the I-70 corridor with lesser amounts as you head
south. Strong northerly winds are also expected Wednesday night
into Thursday morning which will create wind chills down into the
negative single digits to negative teens. A wind chill advisory
will most likely be needed to account for these conditions. Dry
conditions are then expected through the remainder of the forecast
with a dry cold front moving through the area this weekend. As for
temperatures, highs only look to reach into the teens to low 20s
Thursday then rebounding into the 50s by Saturday. Highs then
retreat into the 40s Sunday as the next cold front pulls in cooler
air. We then look to return into the 50s early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1108 AM CST Tue Jan 4 2022

VFR conditions will prevail today with some high level cloudiness.
Winds will generally be from a north to northwest direction with
gusty conditions expected this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  18  38   3  19 /   0   0  30   0
GCK  16  39   2  19 /   0   0  30   0
EHA  21  48   6  27 /   0   0  10   0
LBL  19  45   4  24 /   0   0  10   0
HYS  13  26  -1  12 /   0  10  80   0
P28  21  37   8  21 /   0   0  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from midnight CST /11 PM MST/ Wednesday
night to 11 AM CST /10 AM MST/ Thursday for KSZ030-031-043>046-
061>066-074>081-084>090.

Red Flag Warning until 6 PM CST this evening for KSZ084>087.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Jan 4, 2:09 AM CST, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
209 AM CST Tue Jan 4 2022

KSZ030-031-043>046-061>066-074>081-084>090-050815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
209 AM CST Tue Jan 4 2022 /109 AM MST Tue Jan 4 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Northwest winds will increase during the midday and afternoon
hours, with gusts of 30 to 35 mph. Where relative humidity is
lower across the far southwest zones, an elevated risk of wildfire
spread is expected for several hours Tuesday afternoon.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

A strong arctic cold front will race through SW KS Wednesday
evening with strong north winds and rapidly falling temperatures.
North winds will gust to near 50 mph. The most dangerous cold is
expected during the Thursday morning commute, when wind chill
factors will be in the -15 to -20 range. A wind chill advisory
will be required.

Light snow and areas of blowing snow will accompany the arctic air
Wednesday night and early Thursday, focusing on the northern
zones. Accumulations will remain light, but the combination of
reduced visibility and dangerous wind chills will make travel
hazardous Thursday morning.

Days 2-7 Hazards
----------------
* Wednesday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Elevated risk
  - Snow: Elevated risk

* Thursday
  - Excessive cold: Extreme risk
  - Snow: Elevated risk

* Friday
  - No hazards.

* Saturday
  - No hazards.

* Sunday
  - No hazards.

* Monday
  - No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Turner

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 12:33 PM CSTRed Flag WarningDDCMeade, Morton, Seward, Stevens4 hr

Nearby

Wind Chill Advisories in Kansas, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.